... After the 4th injection I stopped because the pain was to great. Now the groin pain is 24/7 and is extreme to the point that I cannot even work. Nothing is helping. Has anyone experienced anything similar? Thanks for any response!
I had extreme pain in my groin after each Supartz injection (in my knee) which lasted 2-4 days.?
Added 2 Jun 2012:
Doctors have no idea and have never heard if such a reaction. Ive had blood work, CT, Xrays, and ultrsounds, all neg. Ive seen at least 7 doctors from a general family, surgeon, orthopedics, physical medicine, etc. I cannot be the ONLY one who has had a bad reaction...?
Added 2 Jun 2012:
I wonder is the liquid which is extremely viscous may be pressing on a nerve? Can the Supartz be removed once injected or it is absorbed by the body?
This does not sound like a typical reaction to this shot, but if you have alleriges to birds, feathers or eggs, you could be at risk. I cannot take these injections because I am allergic to birds & feathers. I am giving the list of side effects that are listed below. If you feel this is a side effect that has not been reported, you may do so by called the FDA hotline at 1-800-332-1088. by doing this it helps to regulate the drug & give more info on side effects not yet seen. Hope this helps you... Mary
Most side effects are related to local reactions such as injection site pain, pain, swelling, effusion, or redness of the joint.
Increased risk, severity, or frequency of side effects does not appear to occur with retreatment of sodium hyaluronate.
Local side effects for sodium hyaluronate in relation to placebo therapy have included injection site pain (23% vs 13%), joint pain and swelling (13% vs 13%), and local skin reactions consisting of ecchymosis and rash (14% vs 10%) and pruritus (7% vs 4%). Warmth and redness have also been reported.
Injection site pain was listed as the reason for premature discontinuation of treatment in 4% (6/164) of the patients treated with sodium hyaluronate as compared to < 1% (1/164) of placebo-treated patients.
Patients with inflammatory arthritis may experience transient increases in inflammation of the injected knee following treatment.
Hypersensitivity reactions have included 2 cases of anaphylactoid reactions and 3 cases of allergic reactions, which resolved upon discontinuation of sodium hyaluronate.
Hypersensitivity side effects have included anaphylactoid reactions and allergic reactions.
Seven cases of fever were reported in one pivotal clinical study. Subsequently, 3 of these cases were reported to be associated with local reactions. No association to pyrogenic arthritis was found.
Other side effects have included fever and headache.
Gastrointestinal side effects for sodium hyaluronate in relation to placebo therapy have included unspecified complaints (29% vs 36%).
Non-specific gastrointestinal complaints were severe in both 4% of patients treated with sodium hyaluronate and 4% of patients treated with placebo.
Cardiovascular side effects have included hypotensive crisis or shock.
There has been one case report of hypotensive crisis or shock, which resolved and did not reoccur with repeated treatment.
Pseudosepsis has been characterized as severe joint inflammation with pain and effusion occurring 24 to 72 hours after injection and it may be more likely to occur after the second or third injection or with repeated courses. Nonsteroidal anti-inflammatory drugs, intra-articular steroids, and/or arthrocentesis are often required to treat pseudosepsis.
In a pivotal clinical study 1.2% (2/164) patients treated with sodium hyaluronate vs. 1.8% (3/164) patients treated with placebo were reported to have a positive bacterial culture of effusion aspirated from the treated knee. Only 1 of the placebo-treated patients required hospitalization for presumptive treatment for septic arthritis. The remaining 4 patients did not show clinical or subsequent signs of infection.
Musculoskeletal side effects have included knee swelling/effusion and pseudosepsis
Hello, although these posts are a tad dated, I wanted to share what my reactions to the supartz are. I am 43 and this is my fourth injection and I am having extreme pain in the knees, throbbing and stabbing pains, also like YOU, I am having severe pain in my groin also throbbing pain. In addition it seems like the the fluid is migrating from synovial fluid space to the outer side of the knee causing severe pain that makes my knee very stiff and difficult to bend. When I touch that area, I can fell a bump. The ortho doctor says that there is no side effects and he attributes this pain to the regular arthritis. I disagree because my pain and inflammation of the knees was not as severed as today. I do feel a little bit of difference in the cushioning effect but with a severe swelling pain, different than my previous pain.
I am not sure if this is an allergic reaction, or signs of an infection or something else. It is very frustrating that doctors do not provide any specific answers.
I had knee swelling and mild pain that would come and go if i was on my knee to long. So i decided to get the Supartz injections. I got all 5 injections and after i finished the pain and swelling in my knee got alot worse and constant. Its not just in my knee its through out my whole body. At night its Alot worse and i constantly have to toss and turn.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Nov 2012 • 1 answer
Posted 20 Dec 2012 • 3 answers
Posted 19 Dec 2014 • 1 answer
Posted 28 May 2016 • 0 answers
Posted 30 Aug 2017 • 0 answers